Alert archive / Illinois / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 42, NWS Lincoln, IL

April 27, 2002Christian County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 27, 2002, 10:20 PM CDT for Christian County, Shelby County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2002, 10:20 PM CDT (03:20 UTC)
Expired
Apr 27, 2002, 11:15 PM CDT
In force
55 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Christian County, IL, Shelby County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 10:00 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2002-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2002-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 516 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
516 m²/s²
0-3 km storm-relative helicity
567 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 280320
SVRSPI
ILC021-173-280415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1020 PM CDT SAT APR 27 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS
  SHELBY COUNTY IN CENTRAL ILLINOIS

* UNTIL 1115 PM CDT

* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF MORRISONVILLE...OR ABOUT 9
  MILES WEST OF NOKOMIS...MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLORVILLE
  PANA
  ASSUMPTION
  TOWER HILL
  LAKEWOOD
  WESTERVELT
  SHELBYVILLE
  FINDLAY

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 3 AM. 

LAT...LON 3953 8953 3925 8945 3925 8860 3944 8860
          3963 8884

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:05 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 27, 9:05 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
905 PM CDT SAT APR 27 2002

WILL UPDATE ZONES SHORTLY...MAINLY FOR MINOR WORDING CHANGES.
FORECAST STILL ON TRACK FOR SEVERE WEATHER LATE THIS EVENING THROUGH
THE EARLY MORNING HOURS. HEAVY RAINFALL STILL A POSSIBILITY FOR
AREAS NORTH OF I-70...SO FLOOD WATCH TO CONTINUE TONIGHT.

.ILX...FLOOD WATCH TNGT ZNS 027>031..036>038..040>057..061.

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:19 PM CDTSevere Thunderstorm WarningILXFulton, Peoria41 min
Apr 27, 10:42 PM CDTSevere Thunderstorm WarningILXMason, Tazewell, Woodford48 min
Apr 27, 10:43 PM CDTSevere Thunderstorm WarningILXMoultrie, Piatt47 min
Apr 27, 11:30 PM CDTSevere Thunderstorm WarningILXColes, Edgar30 min
Apr 27, 11:52 PM CDTSevere Thunderstorm WarningILXClay, Richland38 min
Apr 27, 11:58 PM CDTFlash Flood WarningILXColes, Edgar4 hr
Apr 27, 11:58 PM CDTSevere Thunderstorm WarningILXEdgar32 min
Apr 28, 12:31 AM CDTSevere Thunderstorm WarningILXLawrence, Richland44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.